MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3131C90TU
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Pain (1994); Vomiting (2144); Rupture (2208); Vascular Dissection (3160)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of a thoracic aortic dissection.  it was reported that on the date of the event, the patient had awakened in the middle of the night with coughing and vomiting and experiencing excruciating abdominal pain that did not subside.The  patient presented to outside er and had ct scan which  showed a worsening distal thoracic and proximal abdominal aortic aneurysm with concern for contained rupture due to extensive pain.  five days later the patient was transferred to another facility for follow-up.The patient had a open thoracoabdominal repair of a further four days later as treatment.The patient required in patient or prolonged hospitisation.  the event resolved.The site assessed the aneurysm as not related to the study device, procedure or dissection under study.  the sponsor assessed it as related to the study device, not related to the study procedure and related to the dissection under study.  no additional clinical clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Ct imaging reviewed by the site that was taken on the 5th of dec 22 have identified a type ia endoleak.The maximum aortic was 43mm.No migration was noted.Fenestrations proximal and distal to the endovascular graft with blood flow in the false lumen unchanged from prior.New descending aorta dissection 2.5 cm distal to distal end of endograft.Corelab reviewed and noted aortic enlargement along endograft +8.6mm (ongoing) and distal to the endograft +4.6mm (ongoing).No stent ring enlargement, fracture or endoleak were noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received site review of contrast ct imaging from approximately 14 months after the index procedure showed presence of false lumen perfusion into the primary entry tear and a maximum aortic diameter of 43mm.No migration, new stent induced entry was observed and no extension of the dissection was noted were noted.Stent was patent.Fenestrations distal and proximal to graft with retrograde and antegrade flow into the false lumen were noted.Corelab review of ct imaging from the same date did not identify any endoleak, stent fracture or stent ring enlargement.Aortic enlargement of +6.5mm along the endograft and +5.3mm distal to the endograft was observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16485975
Report Number9612164-2023-01005
Device Sequence Number20311316
Product Code MIH
UDI-Device Identifier00763000260767
UDI-Public00763000260767
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model NumberVNMC3131C90TU
Device Catalogue NumberVNMC3131C90TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/07/2023
06/25/2024
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/30/2023
07/01/2024
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight84 KG
Patient RaceBlack Or African American